Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Got loose motions, severe stomach pain after taking medicines for fever. Reason?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
She was running temperature from last night n we took her to d local doctor. He prescribed crocin ds 5ml for fever, waa 5 ml and an antibiotic as well for her viral... She had bread cheese toast last night n had d medicines. One hour later she passed loose stools n then whole night she was mourning in pain n passes loose stools once again now... She complained dat she has severe stomache pain! Is this loose stools because if heat created by medicines or something else.. Pl suggest a suitable prescription. Shd is 4+yrs old.
Posted Mon, 20 May 2013 in General Health
Answered by Dr. E Venkata Ramana 2 hours later

Thank you for your query on Healthcare Magic.

She looks like having gastroenteritis due to a virus or bacteria.

Continue crocin in prescribed dosage for fever.

The mainstay of treatment in loose motions is to maintain the hydration of the child.

Give sips of oral rehydration solutions like Pedialyte, coconut water, and lemon water to prevent dehydration.

Monitor her hydration status by her activity, urine output, skin turgor, and moisture tongue and oral cavity.

Some times antibiotic may cause diarrhea and it is called antibiotic associated diarrhea. In your child it may not the cause for diarrhea as your child presented with fever, followed by loose stools and pain abdomen which are indicative of infection most likely a virus or bacteria.

Her stool to be given for a routine examination, microscopy and for culture and sensitivity to look for infection and to know the organism caused the infection.

Probiotic like saccharomyces or lactobacillus sachets can be given orally to restore the protective gut flora which will decrease the loose stools.

Oral zinc supplementation will help to improve the gut immunity.

Therefore I advise you to consult the pediatrician for the assessment of your child, stool investigations if required, and for the prescription of specific medications like probiotic and zinc.

Antibiotic specific for gut infection may be prescribed by your pediatrician if he thinks it is due to bacterial gastroenteritis depending on history and examination.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor